Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
October 2006

Adverse Effects of Cosmetic Tattooing: An Illustrative Case of Granulomatous Dermatitis Following the Application of Permanent Makeup

Author Affiliations

Copyright 2006 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2006

Arch Dermatol. 2006;142(10):1361-1375. doi:10.1001/archderm.142.10.1364-a

The increasing number of reports of adverse reactions caused by cosmetic tattoo pigment1,2 should “ring the warning bell.” To help prevent these negative effects, perhaps consultation with a dermatologist should be demanded by medical associations before permanent makeup is applied, thus giving evidence-based medical information about possible adverse effects of this popular cosmetic procedure, even if it is mainly offered in nonmedical institutions.